MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER CREEVY MODEL; FOLEY CATHETER (LATEX)

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRICATH® FOLEY CATHETER CREEVY MODEL; FOLEY CATHETER (LATEX)
Model Number 01267520
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a crack on the foley catheter tip upon opening the package.The device was not used.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is confirmed, manufacturing related.Photo samples were submitted which showed what appeared to be a cut at the tip of the catheter.The 3 way foley catheter was returned without the original packaging.The cut at the tip of the catheter appear to have been made by a sharp object and a small blue fragment could be seen within the cut on the catheter.The catheter was viewed under a microscope at 15x and 20x magnifications and the blue fragment was seen more clearly and confirmed to be a piece of the blue sleeve that encloses the catheter.Based on this information this event will be confirmed manufacturing related due to bagger machine cut.This is out of specifications which states, "catheters damaged by hot knife are to be scrapped.This includes burned catheters, cut catheters or cracked caps." unable to identify the specific cause of the reported event, however, based on the risk document a potential root cause for this event could be, "operator error".As no patient involvement was reported the device was not used on a patient, however, is intended for treatment purposes.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.A label/pack review is not required as a review of the label could not have prevented the reported event.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd h3 other text : the actual/suspected device was inspected.

Brand Name
BARDEX® LUBRICATH® FOLEY CATHETER CREEVY MODEL
Common Device Name
FOLEY CATHETER (LATEX)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key15224139
Report Number1018233-2022-06358
Device Sequence Number5566537
Product Code EZC
UDI-Device Identifier00801741018800
UDI-Public(01)00801741018800
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K910195
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number01267520
Device Catalogue Number01267520
Device Lot NumberNGEY0501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer01/20/2023
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date01/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown